I've been taking 1 mg. of suboxone every morning about 9 am but by 3 or 4 pm notice that I feel like I'm running out of energy and getting very anxious so I have been taking 1/2 mg. of suboxone or sometimes a full mg. at around 3 or 4 pm. Do you think if I took 2 mgs. of suboxone in the morning that I wouldn't feel like this around 3 or 4. I don't like taking it so late in the afternoon because it affects my sleep then and I can't fall asleep until 3 or 4 am even with 50 mgs. of benadryl and 400 mgs of neurontin and sometimes even 1 mg of xanax. Does anyone else get wired from suboxone and have trouble sleeping if you take it too late during the day? My goal is to get off this stuff completely but I just can't do it. I've been trying since the middle of Oct. of last year and I just can't do it anymore. I want to get off this stuff so bad and would do anything but I can't keep suffering. I've had enough and just think I need a break for now and then I will try again. I don't think I could handle starting cold turkey again right now. I really messed myself up by staying on suboxone for 2 years. That was way too long and if I knew this was going to happen I would have never stayed on it so long. If I ever get off this stuff completely I will never touch it again. It's a great tool if used properly but my dr. and most dr.'s think it's ok to stay on it for long periods and my dr. thinks there should be no withdrawal when coming off of it. He's so wrong. Does anyone think that I'm not taking enough and that's why I'm having trouble sleeping? Does anyone else feel wired but good after taking it? I appreciate any advice. Thank you so much! Larsy1966
I get the same feelings!
I take mine twice a day too! I've tried to take more in the morning, but it didn't work for me. Just made me feel worse actually.
I have only been on suboxone a bit more than a year, but the inability to get to sleep some nights, and the anxiety... fierce! Because of this I've pushed myself to go down from 3-8mg tabs to literally 2 crumbs per day. Hang in there! I have been given an rx for valium, so in really tough times I take 1/2 a pill. That usually helps take the edge off... well enough to keep pushing thru.
As far as the inability to sleep well... when I have difficulty getting to sleep I eat a banana and the potassium usually is able to put me out for the night. There are some nights that I really cannot sleep and on those rare nights I just sit and work on the computer.
Hope this helps a bit. Keep working towards you goals! Best wishes!!
You can try taking the full 2 mgs in the a.m. and it very probably will let you be more comfortable for longer. At doses of 8 mg or more per day, it stays on the receptor sites for 3 to 5 days, so, even if you had to skip a dose, you would be fine. At 1 mg per day, you likely will feel it wear off, so to speak. When I got to .25, i felt it wear off, but it was more like at the 37 hour mark. It will keep you up if you take it too late. You don't have to split the dose, it works for some people, others say it doesn't work for them that way. I did NOT even know a person should try to taper off until I had been on it for over a year and a half, but when I came here, I realized I should try to taper off of it. The reason most doctors are not trying to get more people off of it is the logic of, hey, they aren't on opiates anymore, just suboxone. A few people probably do need to stay on it for life, but most people don't.
When I felt wired from the subs, I took it as one of the signs that I was on too much. I know everyone is different, but , the 3 major things that told me I needed to taper were 1) i nodded off any and all times I sat for more than 5 minutes 2) I had difficulty and hesitancy when I tried to pee 3) I "felt" my suboxone as soon as I put it under my tongue instead of it gradually taking full effect over a 2 hour time frame. I do think it is what is keeping you up at night.
I don't think you need to take the sub twice a day. Try it once a day in the am and see what happens. Hopefully you will get a better nights sleep that way.
My doctor who is an addiction's specialist says that there is no need to be on the suboxone more then 3 - 6 months. That it is a way for the manufacturer to make money saying that people need to be on it for years. Just thought I would share that with ya.
I think that since you have been on it for so long that you are taking plenty. In fact, it maybe time to take less since you are going to go to once a day. Just my thought, hun. Maybe you could try 1 1/2 mg and see what happens. I want you off this stuff too, so I am just trying to encourage you.
I'll be praying for ya girl,
Thank you all so much for your responses! I am so mixed up and scared. I just can't seem to get off this stuff. It's like I'm living in a viscious cycle that I can not break. I'm going to try to take 1-1/2 mgs. now and see how my day goes. Maybe I'm one of the one's who will never be able to get off this stuff. I am so angry with myself for not checking this out before I took it for 2 years. I called the psychiatrist who put me on this and he said that he thinks I need to be on this for life and to make an appt. with him or another psychiatrist because he know's my husband will go through the roof if he knew I was seeing him again. He also told me to pay in cash for my visit and for the medication so my husband doesn't know. He seems to be the only dr. that thinks I need this because my receptor's are not working correctly.
The addiction specialist is the one who put me in the hospital for 11 days and I never want to go through that again but I want off of this med. What a mess. Thank you again everyone for your support!!! Laura xxxxxxxxx
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Sep 2010 • 1 answer
Updated 5 Jun 2012 • 6 answers
Updated 7 Aug 2012 • 2 answers
Is a 4mg per day drop in suboxone a big deal? Originally, I was given a rx for 16mg of subutex (not?
Updated 20 Jun 2018 • 4 answers
Updated 9 Aug 2016 • 5 answers